Is Microdermabrasion Safe While on Tetracyclines?

Doctor Answers 4

Microdermabrasion while on Tetracyclines

It is not contradindicated to have microdermabrasion performed while on Tetracyclines.  However, Tetracyclines can make you more photosensitive- that is, sensitive to the sun.  As with anyone who has microdermabrasion done, be sure to wear a good sunscreen!

New York Dermatologic Surgeon
4.5 out of 5 stars 8 reviews

345 East 37th Street
New York, NY 10016

Tetracycline and microdermabrasion

In my practice many acne patients are taking tetracycline or similar antibiotics while being treated with microdermabrasion.

Microdermabrasion is safe while you are on tetracycline.

Cynthia Golomb, MD
Miami Dermatologist

110 North Federal Hwy
Hallendale Beach, FL 33009

Microdermabrasion while on tetracyclines

There is no problem with microdermabrasion while on tetracyclines. I would not do microdermabrasion if you are on any kind of topical or oral retinoid, such as: accutane/isotretinoin, tretinoin, tazarotenze, adapalene, vitamin A acid gel, epiduo, acitetrin, etc.

Benjamin Barankin, MD
Toronto Dermatologic Surgeon
5.0 out of 5 stars 33 reviews

4256 Bathurst Street
Toronto, ON M3H 5Y8

Microdermabrasion Safety

No worries.  Microdermabrasion is safe and in fact a useful adjunct to your other acne treatments.

Brian K. Reedy, MD
Reading Plastic Surgeon
5.0 out of 5 stars 94 reviews

50 Commerce Drive
Reading, PA 19610

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.